Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 450, NWS Jackson, MS

June 15, 2001Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2001, 1:58 AM CDT for Chicot County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2001, 1:58 AM CDT (06:58 UTC)
Expired
Jun 15, 2001, 2:30 AM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Chicot County, AR

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3314 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3314 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 150658
SVRJAN
ARC017-150730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 230 AM CDT

* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 15 MILES NORTH OF LAKE VILLAGE...OR NEAR
  DERMOTT...bMOVING EAST AT 40 MPH.

DAMAGING WINDS TO 60 MPH CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND 
REMAIN PROTECTED UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:35 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 10:35 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED...
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CDT THU JUN 14 2001

LINE OF STRONG TO SEVERE STORMS NOTED ACROSS NORTHERN TEXAS THROUGH
WESTERN ARKANSAS. TIMING PUTS THE LINE INTO THE NORTHWEST PART OF
THE COUNTY WARNING AREA AFTER MIDNIGHT AT AROUND 2 AM. SO HAVE
INCREASED POPS IN THE WEST AND NORTH. HAVE BEST POPS IN THE
NORTHWEST WITH THE MENTION OF A FEW POSSIBLY SEVERE. THE LINE SHOULD
WEAKEN SOME AS IT MOVES INTO AN AREA OF LESS WIND SHEAR WITH HEIGHT
AND AWAY FROM THE UPPER TROUGH.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
17

In the hours before

Special weather statement, Jun 14, 10:12 PM CDT, 3 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CDT THU JUN 14 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO THE
EARLY MORNING HOURS OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST
MISSISSIPPI GENERALLY ALONG AND NORTH AND WEST OF A CROSSETT AND EUDORA
ARKANSAS - HOLLANDALE - TCHULA - GRENADA MISSISSIPPI LINE. THE MAIN THREAT
WILL BE FOR DAMAGING WINDS AND SHOULD OCCUR MORE TOWARDS DAYBREAK
FRIDAY MORNING.

ELSEWHERE...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGH FRIDAY MORNING WITH ACTIVITY EXPECTED TO REMAIN
BELOW SEVERE LIMITS AT THIS TIME.

ACTIVATION OF STORM SPOTTERS MAY BE NEEDED EARLY FRIDAY MORNING
OVER THE MISSISSIPPI DELTA AND ACROSS THE REMAINDER OF NORTHEAST
LOUISIANA AND MISSISSIPPI ON FRIDAY.

...FLOODING...
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE OVER PORTIONS OF
EXTREME SOUTHEAST ARKANSAS INTO PORTIONS OF NORTHWEST MISSISSIPPI
EARLY FRIDAY MORNING AS A COLD FRONT APPROACHES FROM THE WEST.
ISOLATED EVEN HEAVIER AMOUNTS ARE POSSIBLE AS LOW LEVEL MOISTURE
IS ABUNDANT WHICH COULD CAUSE MINOR STREET AND SMALL STREAM FLOODING IN LOCALIZED AREAS EARLY FRIDAY.

A COLD FRONT OVER THE SOUTHERN PLAINS WILL CONTINUE TO APPROACH
THE LOWER MISSISSIPPI VALLEY ON FRIDAY. AHEAD OF THIS FEATURE...
AN ONGOING SQUALL LINE NOW OVER THE ARK-LA-TEX REGION IS EXPECTED
TO WEAKEN SOMEWHAT AS IT APPROACHES THE MISSISSIPPI DELTA AREA.
HOWEVER...ABUNDANT LOW LEVEL MOISTURE AND EXISTING INSTABILITY
WILL HELP MAINTAIN ISOLATED SEVERE THUNDERSTORMS TOWARDS DAYBREAK
FRIDAY MORNING OVER THIS REGION. DAMAGING WINDS TO 60 MPH AND HEAVY
RAINFALL ARE THE MAIN THREAT AT THIS TIME.

STORMS ARE EXPECTED AFFECT THE REMAINDER OF NORTHEAST LOUISIANA AND
MISSISSIPPI AS FRIDAY WEARS ON WITH A FEW SEVERE STORMS POSSIBLE.

ZFOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:02 AM CDTSevere Thunderstorm WarningJANAshley43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.